MAUDE Adverse Event Report: ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM

ULTHERA, INC., MERZ DEVICE INNOVATION CENTER ULTHERA SYSTEM
Model Number UC-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Scarring (2061)
Date of Event 10/03/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following the initial report, the treatment providers were contacted, however, they no longer work at the practice and do not have access to records in order to comment.The practice was contacted on (b)(6) 2017 and (b)(6) 2017 but to date has not provided any additional information or confirmed availability of the device or records associated to the device or treatment.When additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
On (b)(6) 2017, a patient contacted ulthera, inc., merz device innovation center and reported permanent scars, loose skin, and "concavities" following an ultherapy treatment on (b)(6) 2016.The patient also reported undergoing a prior ultherapy treatment on 2016-mar-17.The patient stated that she had fat grafting and a full face and neck lift to address the outcomes.
 
Additional Manufacturer Narrative
An evaluation of the support log was not performed because no support log was provided.No device malfunctions were alleged or discovered during investigation.Serial numbers of the transducers used during the treatments were not provided, so no devices were requested for return.The control unit was identified to be owned by the treatment provider; however it was unconfirmed to be used during this treatment.An evaluation of the original dhr found that this device passed all tests prior to release.A complaint review for this control unit found three prior product complaints and one prior patient complaint (for the first treatment of the same patient) for this control unit; however, this device has not been returned for service since the initial distribution.A physician from the treating office indicated from memory that there were no problems with the treatment outcome, but did not have access to medical records to reference as she was no longer associated to that office.A director currently associated with the office and with access to the medical records did not provide them despite multiple attempts.The plastic surgeon who performed the patient's facelift 14-months post ulthera treatment was contacted to request additional information, but they did not respond.Assessment(s) of the patient from other plastic surgeons referenced in allegations was not available, as contact information for those providers was not supplied.The attempts to gather additional information occurred on 16-nov-2017, 17-nov-2017, 21-nov-2017, and 26-apr-2018.A review of the complaint trending report for the month of february 2019 found no trend for "patient scar".The investigation found that there are not enough details to confirm whether a merz/ulthera device malfunctioned.It is unconfirmed whether a merz/ulthera device caused or contributed to the event.Medwatch (b)(4) was filed by the patient and subsequently received merz on 05-sep-2018 (refer to e4).Should additional information become available, a supplemental medwatch will be filed.

Brand Name
ULTHERA SYSTEM
Common Device Name
ULTHERA SYSTEM
Manufacturer (Section D)
ULTHERA, INC., MERZ DEVICE INNOVATION CENTER
1840 south stapley drive
suite 200
mesa AZ 85204
MDR Report Key7102869
Report Number3006560326-2017-00023
Device Sequence Number13797690
Product Code OHV
UDI-Device Identifier00840763100162
UDI-Public00840763100162
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K134032
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 11/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUC-1
Device Catalogue NumberUC-1
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/11/2017
Supplement Date Received by Manufacturer11/11/2017
Initial Report FDA Received Date12/10/2017
Supplement Report FDA Received Date03/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR